MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139505
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Stroke/CVA (1770); Fistula (1862); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/23/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (bilateral pvi and posterior wall isolation were performed) ablation with a qdot micro catheter and the patient experienced esophageal fistula that resulted in death.Fifteen days post procedure the patient had developed a left atrium esophageal fistula.At the time of the emergency call, the patient was conscious and made the emergency request independently.The chief complaints at the time of the call were chest pain and fever.By the time the ambulance arrived, the patient had developed impaired consciousness.Upon arrival at the hospital, the patient was able to speak; however, conversations were often incoherent.Right-sided paralysis was confirmed.A brain mri and whole-body ct were performed.The mri revealed scattered micro cerebral infarctions and the ct showed the presence of air in the trunk region (around the aorta).Given the history of atrial fibrillation ablation procedure, a left atrial¿esophageal fistula was strongly suspected.Emergency surgery was performed.Despite two days of hospitalization thereafter, the patient did not improve and died during admission.It was reported that the cause of death was hemorrhagic shock due to intra-abdominal bleeding with the liver suspected as the source of bleeding.The liver was potentially injured during the emergency surgery for left atrial¿esophageal fistula.The physician's opinion regarding the cause of the esophageal fistula was that it is considered procedure-related, as an esophageal temperature monitoring catheter was not used.No abnormal or unusual behavior was particularly observed compared to usual.Not device-related or patient-related.Intraoperatively, the esophageal course was marked using soundstar.No preoperative ct was performed.One catheter was used.Two transseptal puncture sites were performed during the procedure.The generator was set to temperature control mode.There was no device malfunction during the procedure.The carto® 3 system indicated to re-zero the catheter.Type of delivered energy was radio frequency (rf).Performed 117 ablations in the pulmonary veins.Bilateral pvi and posterior wall isolation were performed.The correct catheter settings selected on the generator.Target temperature: 50.Temperature cut off: 55, impedance cut off: min 50o, max 250o, delta 100o.Noted temperature: 39-41, impedance: min 111 o, max 144 o, power: 50 w.No issues with flow rate change at the start of ablation.No error messages observed on biosense webster equipment during the procedure.The physician commented that there was no causal relationship between the issue and the ep products.Qmode was used, with power output of 25 w.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31824134l and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key25670686
Report Number3013300026-2026-02084
Device Sequence Number5596549
Product Code OAE
UDI-Device Identifier10846835016758
UDI-Public(01)10846835016758(17)290204(10)31824134L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139505
Device Lot Number31824134L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Initial Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Death;
Patient Age60 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian